Life-threatening bleomycin pulmonary toxicity with ultimate reversibility

L. C. Hartmann, S. Frytak, R. L. Richardson, D. T. Coles, R. E. Cupps

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

A 60-year-old man with advanced seminoma was treated with four cycles of a cisplatin, etoposide and bleomycin. He then developed severe pulmonary toxicity with diffuse infiltrates as evidenced on a chest x-ray film. The room air PaO2 value was 32 mm Hg. The patient was treated with steroids and oxygen supplementation, including a high FIO2 for several days, and survived and eventually experienced marked improvement in his pulmonary status. Aggressive management of severe bleomycin-induced pneumonitis appears justified.

Original languageEnglish (US)
Pages (from-to)497-499
Number of pages3
JournalChest
Volume98
Issue number2
DOIs
StatePublished - Jan 1 1990

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Life-threatening bleomycin pulmonary toxicity with ultimate reversibility'. Together they form a unique fingerprint.

  • Cite this

    Hartmann, L. C., Frytak, S., Richardson, R. L., Coles, D. T., & Cupps, R. E. (1990). Life-threatening bleomycin pulmonary toxicity with ultimate reversibility. Chest, 98(2), 497-499. https://doi.org/10.1378/chest.98.2.497